MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50624
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
During procedure, stent delivery system was insert in cbd but after remove safety lock, whenever deployment started its not deployed.Feeling tough resistance during depoloyment.After that remove all the delivery system and used another stent and completed the procedure.
 
Additional Manufacturer Narrative
Pma/510k#: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 29 may 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.Device evaluation: 1 unit of lot: c2049721 of zilbs-635-10-8 was returned opened in its original packaging.The lot number on the box packaging returned was c2053125 while the lot number on the tray packaging was c2049721.Clarification was received that the correct lot number for this complaint was c2049721.The device related to this occurrence underwent a laboratory evaluation on 15 january 2025.Observations from the lab evaluation were as follows: damage noted on flexor below handle.Slight damage/fraying of outer sheath at 11cm from white tip.Damage noted on distal end of white tip.Delivery system flushes with no issue.0.035" wire guide passes through device with no issue.Stent deployed with no issue.No damage noted on stent.The reported failure was not observed as clinical setting could not be replicated.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label.The notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device.¿ there is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.Although the answer to q.15 of the standard questions states that the patient¿s anatomy was not tortuous, as per complaint description resistance was encountered during deployment which could have been due to mildly tortuous anatomy potentially leading to the deployment failure.It is possible that this resistance and advancement through the endoscope may have resulted in the damage observed on the distal tip of the device and the other damage noted during the lab evaluation.Summary: complaint is confirmed based on customer and/or rep testimony.No patient outcome was shared.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 29 may 2025 as the complaint no longer meets the description of a reportable incident.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20910071
Report Number3001845648-2024-00813
Device Sequence Number20789870
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)260504(10)C2049721
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberG50624
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2049721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/14/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale